Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 154, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 29, 2005, 5:59 AM EDT for Clearfield County, Pennsylvania. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2005, 5:59 AM EDT (09:59 UTC)
- Expired
- Sep 29, 2005, 7:00 AM EDT
- In force
- 61 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Clearfield County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 6:27 AM EDT | TSTM WND DMG | Dubois, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 291001
SVRCTP
PAC033-291100-
/O.NEW.KCTP.SV.W.0154.050929T0959Z-050929T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
559 AM EDT THU SEP 29 2005
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 700 AM EDT
* AT 554 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHWEST OF DUBOIS TO 31 MILES SOUTHWEST OF
DUBOIS...AND MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TREASURE LAKE AND DUBOIS AROUND 605 AM EDT...
PENFIELD AROUND 610 AM EDT...
ROCKTON AROUND 615 AM EDT...
S.B. ELLIOT AND PARKER DAM STATE PARKS AROUND 620 AM EDT...
HYDE AND CURWENSVILLE AROUND 625 AM EDT...
WOODLAND AROUND 630 AM EDT...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
DESTRUCTIVE WINDS ACROSS NORTHWESTERN PENNSYLVANIA.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4125 7882 4071 7885 4072 7838 4098 7808
4126 7803
$$
FORECASTER: DANGELO/MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 5:36 AM EDT, 23 minutes earlier.
Area forecast discussion, Sep 29, 5:36 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 536 AM EDT THU SEP 29 2005 .SHORT TERM (REST OF TODAY)... WILL UPDATE TO INCLUDE A WIND ADVISORY FOR NW AREAS AS WELL. TREES DOWN IN WARREN COUNTY JUST A FEW MINUTES AGO. && .PREVIOUS DISCUSSION... (ISSUED 411 AM EDT THU SEP 29 2005) SHORT TERM (REST OF TODAY)... SPC WILL BE ISSUING SVR BOX 824 ANY SECOND NOW. WILL UPDATE WITH WORDING AS NEEDED FOR NRN TIER. PREVIOUS DISCUSSION... (ISSUED 201 AM EDT THU SEP 29 2005) SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... LOTS OF STUFF TO DO THIS MORNING...AS FRONT IS CHARGING INTO THE WEST...WITH SHOWERS AND EVEN SOME POSSIBLE THUNDER. MOST AREAS WILL NOT HEAR THUNDER...SO WILL CONTINUE TO LEAVE IT OUT. CATG POPS IN ORDER FOR ALL AREAS...EXCEPT PERHAPS THE FAR LWR SUSQ...AS DYNAMICS LACKING AND DOWNSLOPE MIGHT TAKE OVER QUICKLY THIS MORNING. WILL HOLD THE COURSE THERE...THO AND KEEP POPS 80 OR BETTER. WINDS HAVE BEEN UNUSUALLY BREEZY TONIGHT AND WILL KICK UP EVEN MORE AS THE FRONT PASSES. NAM BUFKIT SOUNDINGS SHOW 3KFT WINDS NEARING 60 KTS OVER KJST THIS MORNING...BUT BELIEVE THAT IS OVERDONE. THE DIR SHEAR IN THE LOWEST FEW KFT SHOULD ALSO HELP TO KEEP THAT STUFF (IF IT IS THAT STRONG) FROM MIXING DOWN TO THE SFC. WILL THEREFORE JUST MENTION HIGHER END GUSTS (40-45 MPH) IN THE ZONES...BUT STAY JUST SHY OF WIND ADVISORY CRITERIA (46 MPH). TWINGS AND SMALL LIMBS MAY GET BROKEN OFF...BUT IT IS LATE SEPT WILL ISSUE AN SPS ABOUT THE GUSTY WINDS THIS AM. PRECIP TAPERS OFF QUICKLY AFTER FROPA. THINGS SHOULD BE DRY IN MOST PLACES AFTER NOON...AND MAY EVEN GET PT SUNNY...BUT WILL HOLD CHC SHRA IN NW/NRN TIER FOR COLD- ADVECTIVE LAKE-EFFECT SHRA. WINDS SLACKEN FAST TONIGHT...AS HIGH PRESSURE BUILDS IN. SKIES WILL CLEAR OUT...TOO - EXCEPT PERHAPS VERY CLOSE TO THE LAKE SHORE AND NWRN MTS. THAT SLIM POSSIBILITY OF CLOUDS MAY NOT BE ENUF TO KEEP THE TEMPS FROM FALLING OFF THE TABLE...AND GETTING CLOSE TO FREEZING IN MOST NRN AREAS FRI AM. THUS...WILL ISSUE FROST ADVISORY FOR CLEARING SKIES...LIGHT WINDS AFTER MIDNIGHT...AND TEMPS IN THE MID 30S (OR COLDER?). FROST ADVISORY WILL BE NORTH OF I-80...BUT SOME OTHER PLACES/VALLEYS (IN THE LAURELS AND SCENT COS) COULD GET INTO MID 30S...SO WILL WORD FOR PATCHY FROST THERE. QUIET AND NICE/CLIMO FOR FRIDAY. LONG TERM (SATURDAY THROUGH WEDNESDAY)... NO CHANGES HERE...AS DRY AND WARMER-THAN-NORMAL PATTERN SETS UP. QUICK SLAP FROM THIS TROF WILL BE A BAD MEMORY AS THOSE LOWER THAN NORMAL HEIGHTS ARE FAST-REPLACED BY A HUGE AREA OF POSITIVE HEIGHT ANOMALIES OVER NOAM - WITH +2.25 STDV ANOMALY CENTERED OVER MAINE BY DAY4. NO CHANCE FOR RAIN EXISTS IN THE LONG TERM FORECAST. AVIATION... DEEPENING LOW WILL PULL A STRONG COLD FRONT ACROSS THE REGION TODAY. LLWS LIKELY EARLY...MAINLY IN SPOTS WHERE THE LOW LEVEL WINDS ARE STILL FAIRLY LIGHT. MAINLY VFR AHEAD OF THE FRONT...BUT SOME MVFR IN AREAS OF CU AND ISOLATED SHOWERS AND STORMS. POCKETS OF MVFR LATER THIS AM AND EARLY THIS AFTERNOON...WITH SHOWERS ALONG AND JUST BEHIND THE FRONT. OTHERWISE...VFR CONDITIONS. WINDS WILL BE STRONG TODAY...ESPECIALLY AROUND MIDDAY...GIVEN COLD ADVECTION...FAST MOVEMENT OF SYSTEMS...STILL DECENT HEATING BY THE SUN...AND WINDS ALOFT. WIND GUSTS TO 40 MPH LIKELY...WITH PERHAPS A FEW HIGHER GUSTS. HEIGHTS COME UP FAST LATER TODAY...THUS WINDS AND SC WILL DIE OFF FAIRLY FAST. PRIOR TO THIS...SOME HEAVY LAKE EFFECT SHOWERS LIKELY...MAINLY N PA...AS LAKES ARE STILL QUITE WARM. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR PAZ004>006-010>012-017-018-024-033-037-041- 042 UNTIL 11 AM THURSDAY. SEVERE THUNDERSTORM WATCH FOR PAZ004>006-037 UNTIL 9 AM THURSDAY. FROST ADVISORY FOR PAZ004>006-010>012-017-018-037-041-042 FROM 2 AM FRIDAY TO 9 AM FRIDAY. && SHORT TERM...DANGELO
Hazardous weather outlook, Sep 28, 6:39 AM EDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 639 AM EDT WED SEP 28 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-291045- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 639 AM EDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL PASS THROUGH THE REGION THURSDAY MORNING...AND MAY PRODUCE STRONG GUSTY WINDS. CLEARING SKIES AND COLD TEMPERATURES MAY LEAD TO AREAS OF FROST FRIDAY MORNING...ESPECIALLY NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DANGELO
In the hours before
Special weather statement, Sep 29, 2:34 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 234 AM EDT THU SEP 29 2005 PAZ004>006-010>012-017>019-024>026-033>035-037-041-042-045-046- 291245- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING- 234 AM EDT THU SEP 29 2005 ...GUSTY WINDS POSSIBLE THIS MORNING... A STRONG COLD FRONT WILL PUSH THROUGH THE REGION FROM WEST TO EAST THIS MORNING. THE FRONT WILL BE HERALDED BY SHOWERS AND ISOLATED THUNDERSTORM...AND GUSTY WINDS. THE BREEZY SOUTHWEST WINDS AHEAD OF THE FRONT WILL RAPIDLY TURN TO THE WEST AND NORTHWEST...AND WILL GUST UP TO 40 MPH AS THE FRONT PASSES. THE HIGHEST GUSTS WILL BE ON THE RIDGE TOPS OF THE WESTERN MOUNTAINS. WINDS LIKE THIS CAN KNOCK DOWN SMALL BRANCHES AND TWIGS. THEY CAN ALSO MAKE CONTROLLING A HIGH-PROFILE VEHICLE DIFFICULT. USE CARE IF YOU WILL BE DRIVING THIS MORNING. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 2:14 AM EDT | Frost Advisory | CTP | Cameron, Centre, Clearfield, Clinton, Elk, Lycoming and 5 more | 31 hr |
| Sep 29, 4:27 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 78 min |
| Sep 29, 5:32 AM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean | 58 min |
| Sep 29, 5:39 AM EDT | Wind Advisory | CTP | Cambria, Cameron, Centre, Clearfield, Clinton, Elk and 7 more | 3 hr |
| Sep 29, 6:20 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Potter | 55 min |
| Sep 29, 6:26 AM EDT | Severe Thunderstorm Warning | CTP | Cambria | 34 min |
| Sep 29, 6:35 AM EDT | Severe Thunderstorm Warning | CTP | Blair | 55 min |
| Sep 29, 6:41 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 79 min |
| Sep 29, 6:51 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 54 min |
| Sep 29, 6:56 AM EDT | Severe Thunderstorm Warning | CTP | Bedford | 34 min |
| Sep 29, 7:07 AM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 23 min |
| Sep 29, 7:11 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 79 min |
| Sep 29, 7:29 AM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Snyder, Union | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.